Alert archive / Illinois / River Flood Warnings in 2010
River Flood Warning 154, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at May 17, 2010, 10:51 AM CDT for Brown County, Illinois. It was in force for 18 days.
The area
The counties it named.
The facts
- Issued
- May 17, 2010, 10:51 AM CDT (15:51 UTC)
- Expired
- Jun 4, 2010, 10:40 AM CDT
- In force
- 18 days
- Issued by
- NWS St. Louis, MO
- Flood severity
- Minor
County Brown County, IL
The radar
The Lincoln radar (KILX), 122 km from the middle of the area, began a volume at 15:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Illinois River at LaGrange Lock and Dam (NLGI2).
- Action stage
- 21 ft
- Minor stage
- 23 ft
- Moderate stage
- 27 ft
- Major stage
- 29 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05585100, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at May 17, 6:55 AM CDT, 3 hours 56 minutes earlier.
Area forecast discussion, May 17, 6:55 AM CDT, 3 hours 56 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 655 AM CDT MON MAY 17 2010 .DISCUSSION... /440 AM CDT MON MAY 17 2010/ PRECIP ASSOCIATED WITH UPPER LOW TRACKING INTO NE MO TOOK ON A "COOL SEASON LOOK" OVERNIGHT. WAA/ISENTROPIC LIFT ON THE EAST SIDE OF THE SYSTEM GENERATED A BAND OF MDT/HVY RAIN AND EMBEDDED THUNDERSTORMS THAT SLOWLY ROTATED N AND W AROUND THE LOW. REPORTS ARE SKETCHY ATTM BUT IT WOULD APPEAR THAT SOME AREAS FROM E OF STL TO E OF UIN PICKED UP AT LEAST AN INCH OF RAIN...WITH ISOLATED 2+ AMOUNTS LIKELY IN SOME SPOTS. THIS PRECIP HAS PRETTY MUCH ROTATED OUT OF OUR AREA AT 09Z....ALTHOUGH S EDGE OF THE BAND CONTINUES TO REFORM AND IS CLIPPING OUR FAR E COUNTIES. AFOREMENTIONED UPPER LOW APPEARS TO BE ONE OF SEVERAL WEAK CIRCULATION CENTERS ASSOCIATED WITH UPPER TROF THAT IS FORECAST TO DRIFT ACROSS AREA TODAY. WOULD CERTAINLY THINK THAT THE WEAK LIFT ASSOCIATED WITH THESE FEATURES...COMBINED WITH THE SOGGY AMS THAT REMAINS LOCKED OVER AREA...SHOULD BE ENOUGH TO CONTINUE SHOWERS OVER MOST OF THE FA THROUGHOUT THE DAY. HAVE TIED HIGHEST POPS TO N AREAS WHERE THE UPPER LOWS WILL TRACK THROUGH DURING THE MORNING...AND WHERE WRAP AROUND MOISTURE WILL HAVE THE GREATEST IMPACT. MOST ACTIVE CONVECTION OVERNIGHT HAS BEEN ASSOCIATED WITH CONVEYOR BELT PRECIP...HOWEVER A FEW LIGHTING STRIKES ARE ALSO BEING REPORTED WITH SHOWERS THAT HAVE REFORMED OVER MID MO. FORECAST SOUNDINGS INDICATE A FEEBLE AMOUNT OF ELEVATED CAPE IN SATURATED PARCELS CENTERED NEAR 85H...WITH THIS CAPE DIMINISHING FROM W TO E DURING THE DAY. BASED ON THIS FORECAST CONTINUES A CHANCE OF THUNDERSTORMS...WITH THIS THREAT LIMITED TO THE MORNING HOURS OVER OUR MO COUNTIES. FOR TONIGHT AND TUESDAY PRETTY MUCH STAYED WITH GOING FORECAST TRENDS. TONIGHT IT STILL APPEARS THAT SOME LIGHT RAIN MAY LINGER OVER OUR E COUNTIES...WITH GRADUAL CLEARING EXPECTED OVER CENTRAL MO. IF THIS CLEARING DOES OCCUR WOULD THINK THAT THE LIGHT WINDS AND SOGGY GROUND WILL MAKE FOG A DEFINITE POSSIBILITY AND HAVE ADDED THIS MENTION TO THE FORECAST. MAIN QUESTION FOR LATER IN THE WEEK IS HOW QUICKLY THE RAIN THREAT WILL RETURN. GFS IS QUITE AGGRESSIVE WITH THE EWD EXPANSION OF PRECIP ON WEDNESDAY AFTERNOON WHILE NAM HOLDS RAIN WELL WEST OF OUR AREA...AND I BELIEVE THE TRUTH PROBABLY LIES SOMEWHERE IN BETWEEN. IT CERTAINLY APPEARS THAT THE GFS IS SUFFERING FROM CONVECTIVE FEEDBACK THAT IS GREATLY AMPLIFYING VORT MAX PROGGED INTO OUR AREA WHICH LEADS TO ITS QPF BULLSEYE OVER S MO. HOWEVER...NAM SEEMS TO TOTALLY DISCOUNT LIFT ASSOCIATED WITH WAA/MOISTURE ADVECTION AHEAD OF THE SYSTEM. ACTUALLY...THINK THAT ECMWF MAY BE A GOOD COMPROMISE SOLUTION AT THIS POINT. AS FAR AS TEMPS ARE CONCERNED...WENT FOR ANOTHER VERY CHILLY MAY DAY TODAY. WITH CLOUDS AND PRECIP HIGHS IN SOME OF OUR CENTRAL IL COUNTIES WILL PROBABLY STRUGGLE TO REACH 60...WITH TEMPS ABOUT 5 DEGREES HIGHER OVER W AND S COUNTIES WHERE THERE SHOULD BE A FAIR AMOUNT OF DRY TIME THIS AFTERNOON. TRUETT && .AVIATION... /643 AM CDT MON MAY 17 2010/ UPPER LEVEL LOW PRESSURE SYSTEM WILL CONTINUE TO SWIRL OVER THE REGION TODAY. LIFR/IFR CIGS SHOULD CONTINUE TO PREVAIL UNDER THE LOW UNTIL EARLY AFTERNOON WHEN WHAT LITTLE DAYTIME HEATING WE CAN GET THROUGH THE CLOUDS WILL RAISE CIGS TO LOW MVFR RANGE. SCATTERED TO NUMEROUS SHOWERS WILL CONTINUE THROUGH THE DAY AS WELL. HEAVIER SHOWERS COULD CERTAINLY BRING VSBYS DOWN TO IFR. SOME CLEARING IS POSSIBLE TONIGHT AS DRIER AIR WORKS ITS WAY IN BEHIND THE SYSTEM. HOWEVER...WINDS WILL BE LIGHT AND ANY BREAKING UP OF THE CLOUDS WILL LIKELY PRODUCE FOG. SPECIFICS FOR KSTL... WITH LIFR CIGS ALL THE WAY BACK INTO CENTRAL MO...I DON'T SEE MUCH HOPE FOR IMPROVEMENT THIS MORNING. ADDITIONALLY...ANOTHER AREA OF SHOWERS IS BUILDING THROUGH CENTRAL TOWARD EASTERN MISSOURI...SO THE DRY TIME MAY BE LIMITED THIS MORNING. SHOULD SEE SOME IMPROVEMENT INTO THIS AFTERNOON DUE TO A LITTLE DAYTIME HEATING...BUT WOULD BE SURPRISED IF CIGS RISE ABOVE LOW MVFR ESPECIALLY WITH MORE SHOWERS ROTATING AROUND THE LOW DOWN INTO THE METRO AREA DURING THE AFTERNOON. CARNEY && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, May 17, 6:26 AM CDT, 4 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 626 AM CDT MON MAY 17 2010 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-181130- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 626 AM CDT MON MAY 17 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA TODAY. THESE STORMS ARE NOT EXPECTED TO BE SEVERE. MODERATE TO MAJOR FLOODING IS OCCURRING ON PARTS OF THE MISSISSIPPI AND MISSOURI RIVERS. SEE THE APPROPRIATE FLOOD STATEMENTS FOR SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE AREA WEDNESDAY INTO FRIDAY. MODERATE TO MAJOR FLOODING IS EXPECTED TO CONTINUE ON PARTS OF THE MISSISSIPPI AND MISSOURI RIVERS. SEE THE APPROPRIATE FLOOD STATEMENTS FOR SPECIFIC DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 TRUETT
In the hours before
Local storm report, May 17, 7:47 AM CDT, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
747 AM CDT MON MAY 17 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 AM HEAVY RAIN 3 SE MOUNT STERLING 39.95N 90.72W
05/17/2010 M1.90 INCH BROWN IL TRAINED SPOTTER
&&
CARNEYLocal storm report, May 17, 8:07 AM CDT, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
807 AM CDT MON MAY 17 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0807 AM HEAVY RAIN CARLINVILLE 39.28N 89.88W
05/17/2010 M2.49 INCH MACOUPIN IL CO-OP OBSERVER
&&
SIPPRELLLocal storm report, May 17, 8:14 AM CDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
814 AM CDT MON MAY 17 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0814 AM HEAVY RAIN EDWARDSVILLE 38.80N 89.97W
05/17/2010 M2.22 INCH MADISON IL CO-OP OBSERVER
&&
SIPPRELLLocal storm report, May 17, 8:20 AM CDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
820 AM CDT MON MAY 17 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 AM HEAVY RAIN GREENFIELD 39.34N 90.21W
05/17/2010 M2.29 INCH GREENE IL CO-OP OBSERVER
24-HOUR TOTAL
&&
SIPPRELLLocal storm report, May 17, 10:19 AM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1019 AM CDT MON MAY 17 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1016 AM HEAVY RAIN SPANISH LAKE 38.79N 90.21W
05/17/2010 M2.70 INCH ST. LOUIS MO TRAINED SPOTTER
24 HOUR RAINFALL TOTAL OF 2.7 INCHES
&&
GKSLocal storm report, May 17, 10:24 AM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1024 AM CDT MON MAY 17 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1019 AM HEAVY RAIN GIRARD 39.45N 89.78W
05/17/2010 M3.00 INCH MACOUPIN IL EMERGENCY MNGR
24 HOUR RAINFALL TOTAL OF 3 INCHES...MILL CREEK OUT OF
ITS BANKS AT OAK LEAF COUNTRY CLUB
&&
GKSThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 10:51 PM CDT | Areal Flood Advisory | LSX | Knox, Lewis, Marion, Pike, Ralls, Shelby and 1 more | 6 hr |
| May 17, 10:19 AM CDT | River Flood Warning | LSX | Lewis | 47 hr |
| May 17, 12:53 AM CDT | Flash Flood Warning | LSX | Adams | 6 hr |
| May 17, 1:42 AM CDT | Flash Flood Warning | LSX | Madison | 6 hr |
| May 17, 5:34 AM CDT | Areal Flood Advisory | LSX | Brown | 6 hr |
| May 17, 5:35 AM CDT | Areal Flood Advisory | LSX | Greene, Jersey, Macoupin, Montgomery | 6 hr |
| May 17, 7:02 AM CDT | Areal Flood Advisory | LSX | Adams | 4 hr |
| May 17, 7:30 AM CDT | Flash Flood Warning | LSX | Madison | 4 hr |
| May 17, 10:51 AM CDT | River Flood Warning | LSX | Morgan, Pike | 17 days |
| May 17, 10:51 AM CDT | River Flood Warning | LSX | Pike, Scott | 61 days |
| May 17, 11:56 AM CDT | Areal Flood Advisory | LSX | Macoupin | 6 hr |
Nearby
River Flood Warnings in Illinois, 2010Every river flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.